I was first diagnosed with impetigo in March 2007. Itching started on my nose and a few days after the honey-colored lesions started. The condition cleared up fully in about a month and half. Two weeks ago (February 2008), the impetigo flared up again but this time only on the inside of the left nostril. I took cephalexin for 7 days and have been using mupirocin on the lesions. I visited my dermatologist again yesterday and he has now ordered Protopic for the outside of my nose for atopic dermatitis and Altabax for the lesions on the inside of the nose (impetigo). He believes that based on the continued severe itching on my nose that I may also be allergic to something in either the mupirocin or desonide that I was using before. I have 2 concerns today since I have seen that Protopic has a very serious warning about possible skin cancer and cancer of the lymph nodes -- I am not going to be using Protopic, is there an alternative? Also, Altabax states very clearly that it is not to be used inside the nose, should I go ahead anyway as prescribed by my doctor?
I have had similar problems with impetigo on my nose, around lips, chin, at the opening of my right nostril and even side of my face near where my eyebrow ends. It has been going on since summer of 2007. I was prescribed Keflex as an antibiotic and mupirocin cream. Although the three spots I had going cleared up within a week or so, a brand new one started on the side of my face like I said above. However, I but the cream on it 4 or 5 times a day and especially at night, and it cleared up in 4 or 5 days. They used to stay for over 2 months before treatment. I just don't want to have to be using this dumb cream for the rest of my life to treat these. Is there something that actually cures this condition?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.